Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 12, 2010, 3:14 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 3:14 AM CDT (08:14 UTC)
- Expired
- Jun 12, 2010, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:00 AM CDT | FLASH FLOOD | Pleasantville, IA | SHERIFF REPORTS WATER 1 FOOT DEEP AT INTERSECTION IN PLEASANTVILLE AT 4 AM. |
| Jun 12, 8:50 AM CDT | FLASH FLOOD | 3 W Oskaloosa, IA | WATER FROM MUCHAKINOCK CREEK IS FLOWING OVER STATE HIGHWAY 92. THE HIGHWAY IS NOW CLOSED DUE TO FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2850 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
382
WGUS53 KDMX 120814
FFWDMX
IAC099-123-125-181-121400-
/O.NEW.KDMX.FF.W.0016.100612T0814Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
* UNTIL 900 AM CDT
* AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES OF UP TO 3 INCHES HAVE OCCURRED
FROM FAR EASTERN WARREN COUNTY INTO NORTHERN MARION COUNTY NEAR
SWAN AND PLEASANTVILLE AND SOUTH OF MONROE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
4151 9333 4160 9318 4159 9277 4151 9276
4151 9246
$$
COGIL3 follow-up statements
522
WGUS73 KDMX 120958
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
458 AM CDT SAT JUN 12 2010
IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
458 AM CDT SAT JUN 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...
AT 454 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AT
400 AM...LAW ENFORCEMENT IN MARION COUNTY REPORTED WATER UP TO THE
BOTTOM OF CAR DOOR IN PLEASANTVILLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
4151 9333 4160 9318 4159 9277 4151 9276
4151 9246
$$
COGIL004
WGUS73 KDMX 121133
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
633 AM CDT SAT JUN 12 2010
IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
633 AM CDT SAT JUN 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...
AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH SCATTERED HEAVY RAINFALL ACROSS THE WARNED AREA.
THE RADAR HAS ESTIMATED UP TO 5 INCHES OF RAINFALL NEAR THE SWAN AND
PLEASANTVILLE AREAS IN NORTHWEST MARION COUNTY. OTHER AMOUNTS OF 3
TO 4 INCHES WERE COMMON IN PORTIONS OF SOUTHERN MAHASKA INTO
SOUTHERN MARION COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.
EARLIER IN THE MORNING...THERE WAS A REPORT OF WATER UP TO THE
BOTTOM OF CAR DOORS IN PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
4151 9333 4160 9318 4159 9277 4151 9276
4151 9246
$$
COGIL066
WGUS73 KDMX 121248
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT SAT JUN 12 2010
IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
748 AM CDT SAT JUN 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...
AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE ONCE AGAIN PASSING
OVER THE WARNED AREA. MANY LOCATIONS HAVE ALREADY SEEN 3 TO 5 INCHES
OF RAINFALL WITH THESE STORMS PRODUCING ANOTHER QUICK INCH OF
RAINFALL. THIS MAY LEAD TO RENEWED RISES AND FLOODING IN THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
4151 9333 4160 9318 4159 9277 4151 9276
4151 9246
$$
COGILWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 12:07 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 12:07 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT SAT JUN 12 2010 .UPDATE... ADDED 06Z TAF DISCUSSION. JUST EXPANDED CURRENT FFA TWO MORE TIERS OF COUNTIES SOUTH TO MO BORDER. CONVECTION CONTINUES TO ADVECT AND DEVELOP OVER NE IN BROAD AREA OF QG FORCING AHEAD OF WRN CONUS TROUGH. THETA-E ADVECTION AND FRONTOGENETICAL FORCING AREA ALSO EVIDENT IN THIS AREA...MAINLY FOCUSED IN ZONE OF 305-310K MOISTURE TRANSPORT/CONVERGENCE. THESE ISENT FEATURES CONTINUE TO INTENSIFY OVERNIGHT AND FOCUS INTO ERN NE/MO RIVER OVERNIGHT...AND ARE COINCIDENT WITH EXTREME PWS /AROUND 2 INCHES/...WCDS /OVER 14KFT/...K INDICES /40/...ALL VERY FAVORABLE FOR HEAVY RAIN EVENT. STORM MOTION ALSO FAVORABLE WITH MEAN WIND ONLY 15-20KTS INTO WRN IA BY 09Z WITH CORFIDI VECTORS ACTUALLY NIL OR WEAK SWLY SUGGESTING CONVECTION WILL REMAIN ANCHORED FOR AWHILE. THUS EXPECT NRN KS/SRN NE MCS TO EXPAND EWD INTO SWRN IA ON NOSE OF LLJ...WITH OTHER DEVELOPMENT ALSO POSSIBLE FARTHER NORTH. ALL THESE AREAS OF SEEN RECENT RAINS OF AT LEAST 2-4 INCHES...WITH TOPOGRAPHY ALSO FAVORED FOR FLASH FLOODING IN SRN HALF OF WATCH. && .SHORT TERM /TONIGHT/... SURFACE BOUNDARY LOCATED ACROSS CENTRAL IOWA THROUGH CENTRAL NEBRASKA COULD BE THE FOCUS FOR LATE AFTERNOON CONVECTION...THOUGH THE THREAT IS MINIMAL AS CAP REMAINS IN PLACE. IF CAP WEARS DOWN...THEN GOOD INSTABILITY COULD LEAD TO BRIEF THUNDERSTORM ACTIVITY. HOWEVER...SHEAR IS LACKING AND ANY STORMS SHOULD BE SHORT LIVED. GREATER FORECAST CONCERN BECOMES POTENTIAL FOR MCS DEVELOPMENT OVERNIGHT ONCE AGAIN. MODELS ARE NOT IN AGREEMENT...THOUGH GENERAL SOLUTION APPEARS TO BE A DEVELOPING MCS NEAR LOW PRESSURE AND ALONG BOUNDARY LOCATED IN EASTERN COLORADO. MCS SHOULD TRACK NORTH EASTWARD...GENERALLY ALONG UPPER LEVEL FLOW. THIS WOULD TRACK THE SYSTEM ACROSS EASTERN NEBRASKA AND SOUTH DAKOTA BEFORE TURNING EASTWARD. EXPECT NORTHWESTERN PORTION OF THE CWA TO EXPERIENCE THE BRUNT OF THE SYSTEM. HOWEVER...DEVELOPMENT OF EASTWARD PUSH THROUGH THE REMAINDER OF THE CWA AS IN PAST NIGHTS IS ALSO POSSIBLE...AS SURFACE FRONT IS NOT EXPECTED TO MOVE MUCH. MODELS ARE NOT PRODUCING MUCH IN THE WAY OF RAINFALL...HOWEVER...BELIEVE MODELS ARE LIMITING MOISTURE INFLOW AND FEEL THAT MORE MOISTURE WILL BE AVAILABLE THEN MODELS EXPECT. ALSO...AREA HAS EXPERIENCED SIGNIFICANT RAINFALL OVER THE PAST FEW NIGHTS. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR NORTHWESTERN PORTION OF CWA. CONFIDENCE IS NOT EXTREMELY HIGH IN WATCH ATTM...WILL HAVE TO MONITOR HOW SYSTEM DEVELOPS. .LONG TERM /SATURDAY THROUGH FRIDAY/... THE PATTERN THROUGH AT LEAST MONDAY APPEARS TO CHANGE LITTLE. UPPER LEVEL FLOW BETWEEN THE UPPER LEVEL LOW OVER THE WRN CONUS AND THE UPPER LEVEL HIGH OVER THE GULF COAST STATES WILL CONTINUE TO STEER WEAK SHORTWAVE TROUGHS OR MCVS OVER OR IN THE VCNTY OF IOWA. CLIMATOLOGICALLY...THAT FAVORS A RELATIVE MAX OF RAIN/TSTM PROBABILITY AFTER MIDNIGHT AND BEFORE NOON...WITH A MINIMUM IN THE AFTERNOON AND EVENING. A LOW LEVEL BOUNDARY WILL BE SLOWLY SLIDING SOUTH THROUGH THE REGION...AND MAY ACTUALLY GET SOUTH OF IOWA BY SUNDAY...BUT THAT DOES NOT NECESSARILY MEAN WE ARE IN THE CLEAR AT THAT POINT. THE ECMWF AND GFS ENSEMBLE CONTINUE THE DIURNAL TRENDS OF MCS ACTIVITY THROUGH AT LEAST PORTIONS OF CENTRAL IOWA UNTIL TUESDAY WHEN THE UPPER LEVEL TROUGH FINALLY MOVES EAST OF US AND HELPS SHUNT THE DEEPER MOISTURE AWAY FROM IOWA. HOWEVER...BY LATE IN THE WEEK...IT APPEARS WE WILL BE BACK TO THE WESTERN TROUGH AND EASTERN RIDGE PATTERN WITH AN ACTIVE SOUTHWEST FLOW ALOFT OVER OUR REGION. IN THE NEARER TERM...AM EXPECTING THE OVERNIGHT MCS TO BE IN THE WESTERN CWA SAT MORNING...AND PROGRESSING EASTWARD BY AFTERNOON. THERE WILL LIKELY BE A LULL IN THE ACTIVITY WEST TO EAST...BUT WITH THE LOW LEVEL BOUNDARY LINGERING THROUGH THE AREA AND DIFFERENTIAL HEATING EXPECTED...CANNOT RULE OUT AT LEAST SCATTERED STORMS IN THE AFTERNOON. VERY WARM AND MOIST AIRMASS THROUGH MONDAY...WITH PRECIP WATER VALUES AROUND 2 INCHES WILL SUPPORT POTENTIAL FOR HEAVY RAIN. WILL HAVE TO RE-EVALUATE NEED FOR ADDITIONAL FLASH FLOOD WATCHES EACH DAY THROUGH THE WEEKEND. SEVERE WEATHER THREAT IS NOT ZERO...BUT ALSO NOT ALL THAT HIGH. BY THE TIME THE STRONGEST CONVECTION GETS INTO OUR AREA IN THE EARLY MORNING HOURS...EXPECT ONLY AN ISOLATED DAMAGING WIND THREAT. IF ANY AFTERNOON CONVECTION CAN FIRE...A STRONG INSTABILITY...BUT LOW SHEAR ENVIRONMENT WOULD FAVOR ISOLATED DAMAGING WINDS OR MARGINAL SEVERE HAIL THREAT FROM MULTI-CELL CLUSTERS. && .AVIATION... 12/06Z...LITTLE CHANGE FROM PREVIOUS 18Z AND 00Z THINKING. EXPECT CONVECTIVE COMPLEX OVER NEBRASKA TO CONTINUE MOVING SLOWLY EASTWARD INTO IA WITH POSSIBLY ADDITIONAL DEVELOPMENT FARTHER EAST INTO IA BEFORE IT GETS HERE. THUS HAVE HIGH CONFIDENCE THAT CONVECTION AND THUNDER WILL AFFECT SITES LATE TONIGHT AND INTO SAT MORNING...BUT LITTLE CONFIDENCE REGARDING TIMING AT ANY PARTICULAR LOCATION. THUS WILL STAY WITH VICINITY WORDING UNTIL TIMING BECOMES CLEARER. SIMILAR THINKING WITH VFR VS MVFR. CIGS WILL LIKELY DROP TO MVFR OR LOWER WITH STORM OCCURRENCES...BUT PREDICTABILITY TOO LOW TO INCLUDE AT THIS TIME. WINDS WILL BE DIFFICULT TO PIN DOWN AS WELL WITH MEANDERING FRONT EXTENDED SW-NE ACROSS IA AT 06Z AND EXPECTED TO MOVE LITTLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY MORNING ADAMS-ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE- GUTHRIE-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-RINGGOLD-SAC-TAYLOR- UNION-WEBSTER && SHORT TERM...WILKINS/SMALL LONG TERM...MOYER AVIATION...SMALL
Hazardous weather outlook, Jun 11, 4:06 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 406 PM CDT FRI JUN 11 2010 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-122115- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- 406 PM CDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A LARGER AREA OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE THROUGH LATE TONIGHT. DAMAGING WINDS AND SMALL HAIL ARE THE MAIN THREATS. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS AND HEAVY RAIN ARE LIKELY EARLY SATURDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT SATURDAY MORNING. THE THREAT OF DAMAGING WINDS DURING THIS TIME IS LOW. THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR SATURDAY. IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-081>086- 092>097-122115- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS- POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 406 PM CDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A LARGER AREA OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE INTO THE REGION LATE TONIGHT. DAMAGING WINDS AND SMALL HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS AND HEAVY RAIN ARE LIKELY EARLY SATURDAY. THE THREAT OF DAMAGING WINDS DURING THIS TIME IS LOW...BUT LOCALLY HEAVY RAIN COULD LEAD TO FLOODING. THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR SATURDAY. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:16 AM CDT | River Flood Warning | DMX | Polk | 13 days |
| Jun 12, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 44 min |
| Jun 12, 7:18 AM CDT | River Flood Warning | DMX | Polk | 13 days |
| Jun 12, 7:20 AM CDT | River Flood Warning | DMX | Madison, Warren | 6 days |
| Jun 12, 7:38 AM CDT | Flash Flood Warning | DMX | Dallas, Polk | 3 hr |
| Jun 12, 8:10 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 24 hr |
| Jun 12, 8:10 AM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 12, 8:10 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 3 days |
| Jun 12, 8:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Monroe, Warren | 6 hr |
| Jun 12, 11:04 AM CDT | River Flood Warning | DMX | Dallas, Polk | 72 hr |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Mahaska | 9 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Polk | 3 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Dallas, Greene | 6 days |
| Jun 12, 11:31 AM CDT | River Flood Warning | DMX | Madison, Warren | 13 hr |
| Jun 12, 12:02 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 10 hr |
| Jun 12, 1:42 PM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 12, 3:09 PM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.